Aa
A
A
A
Close
Vitamins & Supplements Community
391 Members
Avatar universal

Why are my vitamin deficiency symptoms flaring up again?

A year ago I was diagnosed with a vitamin b12 deficiency after being tested due to sudden neurological complications associated with b12 such as weakness, numbness and tingling, and pain. They also found the my vitamin D and calcium levels were low. No underlying cause to the deficiency was discovered and I have been taking monthly intramuscular injections for b12 since along with weekly oral doses of vitamin d. My symptoms had gone away but this last month I have had multiple occasions of my old neurological problems returning. These episodes usually last 3 hours and during the flair up I often experience extreme weakness, severly painful pins and needles sensation over multiple parts of the body especially the along the back and legs, feeling extremely hot and sweating however my temperature remains average, moderate to severe stomach pain and nausea, light headedness, muscle contractions/tightening in my arms legs and lower back, and if I do not remain laying down my blood pressure rises and I may faint. The entire day after one of these episodes I am left weak, tired, and often have a minor headache. These are all symptoms i experienced when first diagnosed and they have suddenly returned with a vengeance. When I contacted my general health practitioner she dismissed the issue as just a random flare up or potential strange migraine. In frustrated as these symptoms are very concerning and painful and I began the episodes only a week after my last vitamin injection so the flare up was completely unexpected. I'm just wondering if anyone can provide me with any advice or understanding as to why I would be experiencing these symptoms once again.
1 Responses
Avatar universal
I'd say you need to see a doctor, probably a specialist.  Did they ever test you for a genetic defect that can cause problems with folate, B6 and/or B12?  If you have that, it would explain everything.  Most who have it don't have problems from it but if your body isn't capable of fully utilizing those B vitamins it would explain what you're feeling.  When you have it you usually have to take a special B supplement that is methylated.  I have no idea if you have this or not, but I doubt a general doc would be able to test for it.  But you do need to find out.  If your D was low that would explain the calcium being low, as D is necessary to absorb calcium.  But if you supplemented a ton of calcium and didn't supplement magnesium as well to maintain the proper balance of the electrolytes, that could also explain it, as magnesium deficiency would also cause this kind of stuff.  If you can't stand up without fainting, I'd be seeing a doctor.  I don't know that this is a bp problem necessarily.  Migraines are a vascular headache but I don't see how they would cause the neurological problems.  They can affect vision and cause nausea but these usually go away once the headache takes over.  Do you avoid the sun?  That's a modern cause of D problems.  But I would think if I had this much stuff going on I'd be seeing my doc and getting blood tests and getting referred to the proper specialist.  All the best.
Have an Answer?
Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.